Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 64, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 11, 2000, 2:31 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2000, 2:31 PM EDT (18:31 UTC)
- Expired
- Jun 11, 2000, 3:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 111831
SVRALB
CTC005-111930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
231 PM EDT SUN JUN 11 2000
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT
* UNTIL 330 PM EDT
* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 19 MILES WEST OF TORRINGTON...MOVING SOUTHEAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTHWEST OF TORRINGTON AT 300 PM EDT
8 MILES SOUTHWEST OF NORTHWEST HARWINTON AT 310 PM EDT
5 MILES SOUTHWEST OF TERRYVILLE AT 325 PM EDT
LAT...LON 4190 7349 41O51 7340 4167 7301 4200 7309
4203 7346What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 11:00 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 11, 11:00 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1100 AM EDT SUN JUN 11 2000 WRKZFP AVBL. ZONES OUT MOMENTARILY. .DISC...SORRY FOR THE SLITE DELAY. TEMPS PLAYG HAVOC WITH KGFL AT 16C WHILE KRDL 25C AND KALY 28C! FNT SLICING JST N OF THE MOHAWK RVR. WE THINK FNT WL SLOLY MEANDER SWD WITH TIME AS WK LW...CURRENTLY OVR KALY...PULLS FNT SWD...BUT NOT TIL ATMOS GETS RIPE AND JUICY MID HDSON VLY. HOWEVER MAGLENTA EQ GIVES US ABT 3.3...JST BARELY IN THRESHOLD OF SVR. WL ELIMINATE STRG WRDG FM TSRA THIS PM...KNOWING THAT ISLD SVR STL POSS...MAINLY S. LIMITG FACTORS INCLUDE ANTYCLYONIC CURVER ULVL JETLET AND BRDRLN LN WRM TMPS MID LVL AND HIER. WND FIELD IS MODERATE (MAX WND 45 KTS...45 KTS AT RAOB KALY AND 35 KTS RAOB KBUF). HELICITY IS SLIM AND EHI IS EVN LOER. AND TO TOP IT ALL OFF...WBZ IS PROJECTED TO RISE FRM 10> 11 KFT AS THE PM WEARS ON. FZLVL AT KALY AT ABT 14 KFT. SO HAIL THREAT LKS MINIMAL. WL KP (RA MAY BE HVY AT TIMES) FOR CONTINUITY. WL LV LTR PDS ALN FOR NOW. ENOUGH ON THE PLATE WITH THIS PM. .ALY...NONE. HWJIV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:30 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 30 min |
| Jun 11, 7:48 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 62 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.